MAUDE Adverse Event Report: PLAYTEX MANUFACTURING INC PLAYTEX SPORT TAMPONS 36CT. REGULAR UNSCENTED; PLAYTEX SPORT REGULAR UNSCENTED WITH PLASTIC APPLICATOR

PLAYTEX MANUFACTURING INC PLAYTEX SPORT TAMPONS 36CT. REGULAR UNSCENTED; PLAYTEX SPORT REGULAR UNSCENTED WITH PLASTIC APPLICATOR
Lot Number 20107BB
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Nausea (1970); Complaint, Ill-Defined (2331)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
Consumer reported that she was at the end of her menstrual cycle when she inserted a tampon because she was spotting.Consumer stated that she went to remove the tampon that night, did not find the string and thought she had forgotten that she already removed it.Consumer reported that in the following days she continued to experience spotting and had a foul smell.On (b)(6) 2020, four days after the tampon was inserted, she woke up feeling very ill with nausea and cold-like symptoms.She self-checked internally while in shower as she was concerned some of the tampon may have remained inside of her, when she discovered the tampon was still inserted.She was unable to remove the tampon and rushed to the emergency room fearing that she was suffering from toxic shock syndrome (tss).The tampon was removed by medical staff and it was discovered that there was no string attached to the tampon.Consumer stated that blood work (unspecified) done in the er did not show any infection or tss.No medications were prescribed and no follow appointment was required.Consumer stated that she did not notice that the tampon did not have a string prior to insertion.Consumer reported that she has recovered.

Brand Name
PLAYTEX SPORT TAMPONS 36CT. REGULAR UNSCENTED
Common Device Name
PLAYTEX SPORT REGULAR UNSCENTED WITH PLASTIC APPLICATOR
Manufacturer (Section D)
PLAYTEX MANUFACTURING INC
804 walker road
dover DE 19904
MDR Report Key10677340
Report Number2515444-2020-00009
Device Sequence Number3457431
Product Code HEB
UDI-Device Identifier00078300099222
UDI-Public078300099222
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number20107BB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR